Alert archive / Oregon / Wind Advisories in 2013

Wind Advisory 13, NWS Boise, ID

April 16, 2013Baker County, Oregon

NWS Boise, ID issued this wind advisory at Apr 16, 2013, 1:46 AM PDT for Baker County, Oregon. It took effect at Apr 16, 2013, 11:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2013, 1:46 AM PDT (08:46 UTC)
In effect from
Apr 16, 2013, 11:00 AM PDT
Expired
Apr 16, 2013, 5:00 PM PDT
In force
6 hr
Issued by
NWS Boise, ID

County Baker County, OR

The radar

The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2147 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS75 KBOI 160846
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
246 AM MDT TUE APR 16 2013

...BECOMING VERY WINDY IN BAKER COUNTY TODAY...

.NORTHWEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH
FROM LATE MORNING THROUGH AFTERNOON. THESE WINDS WILL RESULT FROM
HIGH PRESSURE BUILDING IN FROM THE PACIFIC WHILE LOW PRESSURE
MOVES SLOWLY AWAY IN SOUTHERN IDAHO. WINDS WILL DIE DOWN TONIGHT
BUT INCREASE AGAIN LATER WEDNESDAY...ALMOST TO TODAY/S SPEEDS.

ORZ062-162215-
/O.NEW.KBOI.WI.Y.0013.130416T1800Z-130417T0000Z/
BAKER COUNTY-
146 AM PDT TUE APR 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON. 

* WINDS...NORTHWEST 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...LATE MORNING THROUGH AFTERNOON.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. VISIBILITY
  MAY BE REDUCED IN BLOWING DUST NEAR PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
917 
WWUS75 KBOI 162100
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT TUE APR 16 2013

ORZ062-170000-
/O.CON.KBOI.WI.Y.0013.000000T0000Z-130417T0000Z/
BAKER COUNTY-
200 PM PDT TUE APR 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR BAKER COUNTY UNTIL 5 PM PDT
THIS AFTERNOON.

* WINDS...NORTHWEST AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. VISIBILITY 
  MAY BE REDUCED IN BLOWING DUST NEAR PLOWED FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
333 
WWUS75 KBOI 162333
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
533 PM MDT TUE APR 16 2013

ORZ062-170045-
/O.EXP.KBOI.WI.Y.0013.000000T0000Z-130417T0000Z/
BAKER COUNTY-
433 PM PDT TUE APR 16 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY FOR BAKER COUNTY WILL EXPIRE AT 5 PM PDT THIS
AFTERNOON. 

WINDS ARE BELOW ADVISORY CRITERIA AND WILL CONTINUE TO WEAKEN OVER
THE NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 15, 7:41 PM PDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 15, 7:41 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
841 PM MDT MON APR 15 2013

.DISCUSSION...SHOWER ACTIVITY IS DIMINISHING THIS EVENING OVER SE
OREGON AND SW IDAHO AS ATMOSPHERE STABILIZES. A BROAD UPPER LOW
OVER THE AREA WILL PROVIDE THE NECESSARY LIFT TO CONTINUE LIGHT SNOW
SHOWERS OVER THE WEST CENTRAL AND BOISE MTNS OVERNIGHT...OTHERWISE
THE REST OF SE OREGON AND SW IDAHO IS DRY AFTER MIDNIGHT. A SECOND
CIRCULATION DEVELOPS OVER CENTRAL UT EARLY TUESDAY MORNING THAT
COULD DRAW SHOWER ACTIVITY INTO THE SNAKE RIVER VALLEY AND SE
OREGON TOWARD SUNRISE. HAVE MADE MINOR UPDATES TO THE POPS FOLLOW
THE NOTED TRENDS.

&&

.AVIATION...SCATTERED LOCALLY MVFR SNOW SHOWERS...MAINLY OVER THE
HIGHER TERRAIN...WILL CONTINUE THIS EVENING...BECOMING ISOLATED BY
06Z. ON TUESDAY SNOW SHOWERS WILL INCREASE IN COVERAGE MAINLY OVER
THE HIGHER TERRAIN OF IDAHO...WITH A SLIGHT CHANCE OF THUNDERSTORMS
AFTER 21Z.  SURFACE WINDS...NORTHWEST 10-15 KTS INCREASING TO 15-25
KTS AFTER 18Z. WINDS ALOFT...NORTHWEST TO NORTH UP TO 15 KTS AT 10K
FEET MSL.

&&

.PREV DISCUSSION...
SHORT TERM...ONLY SLIGHT DIFFERENCES FROM PREVIOUS FORECASTS.
BURNS/OR HAS HAD LIGHT SNOW SHOWERS TODAY AND I/R SATELLITE LOOP
AND RADAR MOSAIC SHOW CYCLONIC CIRCULATION CLOSE BY SO THE UPPER
LOW MUST BE NEAR THERE.  THAT POSITION WOULD BE WEST OF PROG
POSITION AND THE LOW MAY STAY IN OUR CWA A LITTLE LONGER THAN
PROGGED.  POPS HAVE BEEN INCREASED SLIGHTLY FOR TONIGHT IN THE
OREGON ZONES AND IN THE MOUNTAINS SOUTH OF THE SNAKE BASIN IN
IDAHO.  INSTABILITY WILL CONTINUE TO PROVIDE A SLIGHT CHANCE OF
THUNDERSTORMS THIS EVENING...BUT ONLY IN SERN ZONES IN IDAHO
TUESDAY AFTERNOON.  THE SNAKE BASIN WILL REMAIN THE LEAST
FAVORABLE AREA FOR STORMS.  TEMPS WILL CONTINUE COOL THROUGH
WEDNESDAY.  WEDNESDAY WILL BE QUITE WINDY BUT NO ADVISORIES WILL
BE ISSUED AT THIS TIME.  THE STRONGER WINDS WILL BE DUE TO A
TIGHTENING SURFACE PRESSURE GRADIENT AS THE CURRENT LOW PRESSURE
SYSTEM MOVES AWAY.  WINDIEST PLACES WEDNESDAY SHOULD BE IN OREGON
AND THE TREASURE VALLEY IN IDAHO...WITH SOUTH-CENTRAL IDAHO
/INCLUDING THE MAGIC VALLEY/ NOT QUITE AS WINDY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...A BRIEF DRY PERIOD ON
THURSDAY UNDER COOL NORTHERLY FLOW ALOFT WILL KEEP TEMPERATURES AT
8-10 DEGREES BELOW NORMAL. EXPECT WIDESPREAD PRECIPITATION
ASSOCIATED WITH THE PASSAGE OF A SHORT WAVE TROUGH FRIDAY INTO EARLY
SATURDAY...WITH SNOW LEVELS RANGING FROM 6000-7000 FEET MSL. MOIST
NORTHWEST FLOW CONTINUES INTO THE WEEKEND AND EARLY NEXT WEEK AS THE
UPPER LEVEL RIDGE OFF THE SOUTHERN CALIFORNIA COAST IS SUPPRESSED BY
LOW PRESSURE SYSTEMS MOVING ACROSS WESTERN CANADA. THIS IS A
SIGNIFICANT CHANGE FOR WHAT THE MODELS HAVE BEEN PREVIOUSLY SHOWING
THE LAST TWO DAYS OF A HIGH AMPLITUDE RIDGE OVER THE WESTERN U.S.
FOR THIS WEEKEND. MOST MODEL SOLUTIONS NOW FAVOR A CONTINUATION OF
THE CURRENT PROGRESSIVE PATTERN WITH PERSISTENT NORTHWEST FLOW AND
WEAK TROUGHS BRING CHANCES OF PRECIPITATION TO THE AREA.  TEMPS LOOK
TO REMAIN NEAR OR BELOW NORMAL THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...DG
AVIATION.....JT
PREV SHORT TERM...LC
PREV LONG TERM....JDS/WH
Hazardous weather outlook, Apr 15, 9:17 PM PDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
1017 PM MDT MON APR 15 2013

IDZ011>016-028>030-033-ORZ061>064-170430-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
1017 PM MDT MON APR 15 2013 /917 PM PDT MON APR 15 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Oregon, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.